You have submitted two excellent questions.
A. What happens if I stop taking Tamoxifen?
If you were to stop the medication, per the studies, you have a greater risk of
reoccurrence. I would encourage you to speak with your oncologist or seek a second opinion before changing any of your medications.
Tamoxifen is a well studied drug that interferes with the activity of estrogen. This medication is given to women who are hormone-receptor-positive. The benefits have been firmly established to help decrease the risk of your breast cancer returning.
B. My left breast hurts and is lower than the other even after plastic surgeon tried to lift it.
I believe you indicated in your question that your plastic surgery was also two and a half years ago.
This is a long time for you to continue to experience pain. Unfortunately, some of the literature does indicate that women can have unexplained pain post reconstruction,
I would recommend the following options:
"¢ Speak to your plastic surgeon again, first specific to the pain, request a complete exam, including looking for fluid or scar tissue development.
"¢ In addition, ask for any additional advice about the difference you have noted in your left and right breast.
"¢ Seek an opinion of a physical therapist or an occupational therapist that has experience with women who have undergone mastectomies and reconstruction.
"¢ Think about seeking a second opinion specific to another plastic surgeon.
"¢ An excellent resource in seeking additional information is located at the American Cancer Society website
I hope this additional information will be helpful for you in talking with your physicians.